Aa
A
A
Close
Avatar_universal
Help with injection sites?
Hello everyone,
I just started Copaxone. I am using their chart to rotate sites & I am to my thighs. I had a LOT of trouble finding a spot that didn't have a visible vein, spider vien & enough fat. I'm really thin (have the roll around my belly after the kids, but that's about it for fat on me) I'm terrified of hitting a vien & having a reaction.
Anyone else thin & doing shots? I wound up giving the shot really superficially like a TB test. I'm not sure if doing that will increase my chance for that fat eating thing :)

Any help would be appreciated.
Sarah
Cancel
3 Answers
Page 1 of 1
1040373_tn?1273691088
If you're really skinny then you should have a pretty low setting on the autoinjector. Or are you injecting manually? I'm not thin but I find it's easier if I head toward the inner part of my thighs where I don't have visible veins.

It's my understanding that the fat destruction happens when you inject into a specific area too frequently, so as long as you're rotating sites like you're supposed to I wouldn't think that should be an issue.  
Comment
Cancel
1040373_tn?1273691088
Comment
Comment
Submit Comment
572651_tn?1333939396
Hi Sarah,  The deeper you can go with the copaxone, the better.  Unfortunately I don't have your problem and have plenty of deposits to deposit the drugs into.  

That said, I do regularly hit things that make me bleed.  The thighs are hard to miss because the vascular system has so much close to the surface.  If you bleed, just apply pressure for a few seconds and it should stop.

Please don't worry about having a reaction if you hit a vein.  The dreaded copaxone reaction - heart palpitations & symptoms that feel like it could be a heart attack but really isn't! - is really pretty rare.  If it does happen to you, someone should have told you the problem resolves itself in about 15 minutes.  I've been on copax since Sept. 08 and have not yet had a problem.  

Remember the dance, the Macarena from a few years ago?  The copaxone rotation site reminds me of the moves to that dance - LOL


Stick with it - it gets easier and you will quickly put aside all their charts and aids and figure out the best way for you to do these injections.

be well, Lulu

Comment
Cancel
572651_tn?1333939396
Comment
Comment
Submit Comment
Avatar_universal
Thanks for the advice. I manually inject.
Good advice on the inside of the thighs. I have more fat there, but I was afraid it would hurt too much- I'm going to add it into my rotation.

Lulu, thanks for letting me know you hit bleeders :) I have convinced my self that's what causes those reactions. Obviously it isn't.
Thanks so much everyone
Sarah
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Help with injection sites?
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
987762_tn?1331031553
Blank
supermum_ms
Australia
667078_tn?1316004535
Blank
HVAC
Durham, NC
198419_tn?1360245956
Blank
sllowe
Avatar_f_tn
Blank
essdipity
5112396_tn?1378021583
Blank
immisceo
Other
144586_tn?1284669764
Blank
caregiver222